Hail, Graham
- When
- September 2, 10:55 AM CST
- Where
- Graham County, 8.29 mi S of Bogue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.250, -99.700
A few strong thunderstorms moved east across the region during the late morning hours producing a report of penny size hail in Graham county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A few strong thunderstorms moved east across the region during the late morning hours producing a report of penny size hail in Graham county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 2, 5:37 AM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 537 AM MDT THU SEP 2 2010 .DISCUSSION... 246 AM MDT WED SEP 2 2010 110KT H3 JET EXTENDED FROM THE NORTHERN ROCKIES ESE INTO THE NORTHERN PLAINS STATES. THIS SHOULD PROVIDE A MOSTLY SUBSIDENT REGIME ACROSS THE CENTRAL HIGH PLAINS AREA. AN ISOLATED SHOWER OR TWO WILL REMAIN POSSIBLE THROUGH THE EARLY MORNING HOURS AS A TRANSIENT AREA OF 310-320K ISENTROPIC UPGLIDE BECOMES JUXTAPOSED WITHIN AREA OF H7 2-D FRONTOGENESIS THROUGH THE EARLY MORNING HOURS BEFORE TRANSLATING RAPIDLY SOUTHEAST AWAY FROM THE AREA. TRENDED MAXIMUM VALUES DOWN SLIGHTLY GIVEN ANTICIPATED STRENGTH OF LOW LVL CAA BASED ON UPSTREAM OBS. ANOTHER CONCERN WILL BE THE MAGNITUDE OF WIND FOLLOWING FROPA. THE STRONGEST WIND SPEEDS AROUND 35-39 KNOTS SHOULD BE SHORT-LIVED IMMEDIATELY FOLLOWING FROPA AND NO ADVISORY IS ANTICIPATED. A SFC RIDGE IS PROGGED TO BUILD OVER THE REGION TONIGHT WITH LIGHT WINDS, CLEAR SKIES AND A DRY AIRMASS, THE MINIMUM VALUES ARE EXPECTED TO FALL IN THE LOWER 40S ACROSS MUCH OF THE WESTERN ZONES. THIS SCENARIO WAS HANDLED WELL WITH ONLY MINOR ADJUSTMENTS PLANNED. FRI-SAT...A SUBTLE WARMING TREND IS ANTICIPATED THROUGH THE PERIOD WITH RISING HEIGHTS AND INCREASING THICKNESS EXPECTED ACROSS THE CENTRAL HIGH PLAINS. DAYS 4 THROUGH 7...NO CHANGES. && .AVIATION... 537 AM MDT THU SEP 2 2010 FOR THE 12Z TAFS...VFR CONDITIONS ARE EXPECTED AT KGLD AND KMCK THROUGHOUT THE PERIOD. WINDS WILL BE STRONG AND GUSTY FROM THE NORTH BY 13Z AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL SLOWLY SUBSIDE STARTING LATE THIS MORNING AND BE APPROXIMATELY 10KT BY TONIGHT. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT THU SEP 2 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT THU SEP 2 2010 /1141 AM CDT THU SEP 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WIND AT 20 TO 30 MPH WITH SOME GUSTS FROM 35 TO 40 MPH WILL GRADUALLY DECREASE THROUGH THE AFTERNOON, .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. FS
The Grand Island radar (KUEX), 160 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252232.